Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 11, 2007, 5:31 PM MST for Gila County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2007, 5:31 PM MST (00:31 UTC)
- Expired
- Sep 11, 2007, 6:00 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 54 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2945 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 120032 SVRFGZ AZC007-120100- /O.NEW.KFGZ.SV.W.0077.070912T0031Z-070912T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 531 PM MST TUE SEP 11 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 600 PM MST * AT 525 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL GILA COUNTY...OR ABOUT 12 MILES SOUTH OF FOREST LAKES...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3419 11092 3413 11090 3413 11075 3427 11076 $$ 41
2 follow-up statements
000 WWUS55 KFGZ 120047 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 546 PM MST TUE SEP 11 2007 AZC007-120100- /O.CON.KFGZ.SV.W.0077.000000T0000Z-070912T0100Z/ GILA AZ- 546 PM MST TUE SEP 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTH CENTRAL GILA COUNTY... AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL GILA COUNTY...OR ABOUT 12 MILES SOUTH OF FOREST LAKES...MOVING EAST AT 15 MPH. LAT...LON 3419 11092 3413 11090 3413 11075 3427 11076 $$ 41
000 WWUS55 KFGZ 120059 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 557 PM MST TUE SEP 11 2007 AZC007-120107- /O.EXP.KFGZ.SV.W.0077.000000T0000Z-070912T0100Z/ GILA AZ- 557 PM MST TUE SEP 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GILA COUNTY EXPIRES AT 600 PM MST... AT 557 PM MST...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED OVER NORTH CENTRAL GILA COUNTY...ABOUT 12 MILES SOUTH OF FOREST LAKES WAS NO LONGER SEVERE. THUS THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 600 PM MST. LAT...LON 3419 11092 3413 11090 3413 11075 3427 11076 $$ 41
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:30 PM MST, 3 hours 1 minute earlier.
Area forecast discussion, Sep 11, 2:30 PM MST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST TUE SEP 11 2007 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...MOSTLY ENDING OVERNIGHT. FOR WEDNESDAY INTO FRIDAY...DRIER AIR WILL RESULT IN ONLY ISOLATED MOUNTAIN STORMS. BY THE WEEKEND...HIGH PRESSURE WILL SHIFT TO THE EAST WITH A MOIST SOUTHERLY FLOW DEVELOPING AND AN INCREASED CHANCE OF PRECIPITATION. && .DISCUSSION...A DEEP LAYER HIGH PRESSURE SYSTEM BECAME CENTERED OVER NORTHERN BAJA CALIFORNIA THIS AFTERNOON. THIS HIGH WILL REMAIN MAINLY STATIONARY THROUGH WEDNESDAY BUT THEN WOBBLE EASTWARD BECOMING CENTERED OVER TEXAS BY SUNDAY OR MONDAY. THE DEEPEST MOISTURE WILL REMAIN ALONG AND SOUTH OF THE MOGOLLON RIM WITH SIGNIFICANT MOISTURE JUST SOUTH OF THE ARIZONA BORDER IN MEXICO. FOR TONIGHT...A SHORT-WAVE TROUGH WILL BRUSH FAR NORTHERN ARIZONA. COOLER MID-LEVEL TEMPERATURES AND STEEPER MID-LEVEL LAPSE RATES WILL ACCOMPANY THIS SYSTEM AND RESULT CONTINUED CONVECTIVE ACTIVITY INTO THE EVENING HOURS FROM THE MOGOLLON RIM NORTHWARD. THE COOL AIR POOL ASSOCIATED WITH THE TROUGH WILL MOVE ACROSS NORTHEAST ARIZONA OVERNIGHT AND THINK ISOLATED NOCTURNAL ACTIVITY LASTING PAST MIDNIGHT IS A DISTINCT POSSIBILITY...ESPECIALLY ACROSS THE NAVAJO NATION. FOR WEDNESDAY AND THURSDAY...THE SHORT-WAVE TROUGH WILL MOVE TO THE EAST WITH A DEEP-LAYER RIDGE AMPLIFYING OVER NORTHERN ARIZONA. THIS FEATURE WILL BRING A WARMER AND DRIER MID-LEVEL AIR MASS TO NORTHERN ARIZONA. AS A RESULT...THE THREAT OF STORMS WILL BE NEAR ZERO NORTH OF THE MOGOLLON RIM WITH A SLIGHT CHANCE OF STORMS AND SHOWERS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD WHERE A STRONG MOISTURE GRADIENT WILL PERSIST. WITH A STRENGTHENING HIGH PRESSURE SYSTEM SLIGHTLY WARMER DAYTIME TEMPERATURES WILL BE IN ORDER. FOR FRIDAY AND THE WEEKEND...AS THE DEEP-LAYER HIGH MOVES TO THE EAST THE LOW- TO MID-LEVEL FLOW WILL BECOME MORE FAVORABLE TO THE TRANSPORT OF MOISTURE FROM THE SOUTH. FOR FRIDAY...IT APPEARS THAT WARM AIR ALOFT WILL CONTINUE TO CAP ANY WIDESPREAD THUNDERSTORM ACTIVITY WITH MAINLY ISOLATED MOUNTAIN STORMS. HOWEVER..BY SATURDAY AND INTO EARLY NEXT WEEK DEEPER MOISTURE WILL BE DRAWN NORTHWARD WHICH IS EXPECTED TO LEAD TO AN INCREASED THREAT OF STORMS. MCCOLLUM && .AVIATION...FOR THE 00Z PACKAGE...WDLY SCT SHRA/TSRA THAT FORMED EARLIER OVER THE MOGOLLON RIM...WHITE MOUNTAINS...BLACK MESA...AND DEFIANCE PLATEAU WILL CONTINUE TO DRIFT EASTWARD. CEILINGS ASSOCIATED WITH THE STORMS WILL RANGE FROM 13-15 KFT MSL. EXPECT STORMS AND CLOUDINESS TO DIMINISH AFTER 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. HOWARD && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 11, 10:00 AM MST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE SEP 11 2007 AZZ004>018-037>040-120700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY FROM THE MOGOLLON RIM NORTHWARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.